Wyoming, 2014

Damaging Wind in Wyoming, April 15, 2014

April 15, 2014 · NWS RIW · 1 event in 1 county or zone

A gust front from a dying thunderstorm in concert with an approaching cold front produced wind gusts exceeding 60 mph.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RIW wrote it up.

A gust front from a dying thunderstorm in concert with an approaching cold front produced wind gusts exceeding 60 mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at Apr 15, 12:50 PM MST, 6 hours 34 minutes earlier.

Area forecast discussion, Apr 15, 12:50 PM MST, 6 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
150 PM MDT TUE APR 15 2014

.SHORT TERM...TONIGHT AND WEDNESDAY

STRONG COLD FRONT TO RACE SOUTHEAST ACROSS THE AREA INTO THE EARLY
EVENING HOURS. VERY DRY AND WINDY AHEAD OF IT THEN A PERIOD OF
SHOWERS WITH FROPA AND POTENTIALLY EVEN STRONGER WINDS. IF WE HAD
MORE LOW LEVEL MOISTURE...WE'D HAVE SOME DECENT THUNDERSTORMS BUT
WITH DEW POINTS UNDER 15 IN MOST AREAS...AND UNDER ZERO IN SOME
CASES...INSTABILITY WILL BE VERY LIMITED AND LOCALIZED.
HOWEVER...THESE DRY SOUNDINGS AND WARM LOW LEVELS OPEN THE DOOR FOR
A LOT OF WIND AHEAD OF AND WITH FROPA. ISSUED ANOTHER SPS FOR
FREMONT COUNTY FOR THE VERY STRONG WINDS THROUGH EARLY EVENING AND
BEEFED UP THE WIND CORRIDOR ONE EVEN MORE. COULD SEE A BRIEF PERIOD
OF HIGH WINDS IN THE WIND CORRIDOR BUT THE ONLY AREA LIKELY TO BE IN
A POPULATION AREA WOULD BE THE SOUTH SIDE OF CASPER ALONG OUTER
DRIVE AND AREA WHERE WINDS COULD GUST BRIEFLY AROUND 60 MPH.
OTHERWISE...A LOT OF 40 TO 50 MPH WINDS WITH LOCALLY HIGHER GUSTS
FOR A PERIOD WITH AND JUST AHEAD OF THE COLD FRONT. A PERIOD OF
MOUNTAIN SNOW SHOWERS OUT WEST WITH RAIN SHOWERS BRIEFLY MIXING WITH
AND TURNING TO SNOW SHOWERS IN MOST OF THE WESTERN VALLEYS. NOT A
LOT OF PCPN BUT PCPN NONETHELESS. SHOULD ALSO SEE A PERIOD OF SHOWERS
ALONG AND BEHIND THE COLD FRONT IN THE NORTH AND NORTHEASTERN
ZONES...ESPECIALLY THIS EVENING. COOL...CYCLONIC NW FLOW ON WEDNESDAY
BUT WITH LIMITED ENERGY ALOFT. DAYTIME HEATING AND MARGINAL MOISTURE
WILL LIKELY RESULT IN BUILDING MOUNTAIN SNOW SHOWERS WITH A FEW
TRYING TO MAKE IT OFF THE FOOTHILLS AND MOVE SE ONTO THE LOWER
ELEVATIONS OF CENTRAL WYOMING. MOST WILL DIE OFF TO JUST FLURRIES OR
SPRINKLES OR NOTHING. MUCH LESS WIND ON WEDNESDAY BUT ALSO
CONSIDERABLY COOLER.

.LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY

THE LEFTOVER BOUNDARY FROM THE WEDNESDAY SYSTEM WILL ALLOW A CHANCE
OF SHOWERS TO REMAIN OVERNIGHT ACROSS NORTHERN WYOMING...WITH A
SLIGHT CHANCE IN THE LOWER ELEVATIONS.  SHORTWAVE RIDGING WILL BE
OVER THE STATE ON THURSDAY ALLOWING TEMPERATURES TO WARM BACK UP TO
NEAR 60 EAST OF THE DIVIDE.  A FAST MOVING SHORTWAVE TROUGH WILL
MOVE ACROSS THE NORTHERN ROCKIES IN SOUTHERN CANADA AND MONTANA ON
FRIDAY...INCREASING THE SOUTHERLY FLOW ACROSS THE STATE AND AGAIN
INCREASING THE MID LEVEL TEMPERATURES SO THAT LOW 70S WILL ARRIVE
EAST OF THE DIVIDE.  SHOWERS WILL IMPACT NORTHWEST WYOMING FRIDAY
AFTERNOON AND EVENING AS THE TAIL OF THE SYSTEM DRAPES ACROSS THE
NORTHERN HALF OF THE STATE FRIDAY NIGHT.

SATURDAY AND SUNDAY SHOULD SEE WEAK RIDGING OVER THE AREA WITH SOME
SHOWER ACTIVITY ACROSS SOUTHERN WYOMING.  WHILE TEMPS COOL SOMEWHAT
ON SATURDAY...THEY WILL REBOUND ON SUNDAY.  BOTH THE 12Z GFS AND 12Z
ECMWF ARE IN PRETTY GOOD AGREEMENT FOR THE THURSDAY TO SUNDAY TIME
FRAME.

HOWEVER...THE MODELS ARE STILL QUITE DIFFERENT WITH THE WEATHER
PATTERN FOR NEXT WEEK.  THE GFS IS STILL GOING FOR A MORE AMPLIFIED
PATTERN WITH A STRONG TROUGH DEVELOPING OVER SOUTHERN CALIFORNIA BY
TUESDAY MORNING.  WITH THIS PATTERN...WYOMING WILL SEE INCREASED
SOUTHERLY FLOW WITH MINOR RIPPLES OF ENERGY PROVIDING SOME SHOWERS
MONDAY AND TUESDAY.  HAVE TRENDED TOWARD THIS SOLUTION WITH THE
FORECAST BASED ON THE PROGRESSIVE PATTERN AND RECENT EXPERIENCE.
THE ECMWF MAINTAINS MORE OF A WEAKENED RIDGE OVER THE AREA WITH THE
CORE OF THE ENERGY REMAINING MUCH FURTHER NORTH.  AGAIN THE ECMWF
TAKES THE ENERGY AND MOISTURE MUCH MORE INTO NORTHWEST WYOMING
THROUGH TUESDAY NIGHT...BUT WITH THIS TRACK KEEPS THE MAIN FOCUS
NORTH INTO MONTANA BY MID WEEK.  WILL CERTAINLY NEED TO SEE WHAT
FUTURE MODEL GUIDANCE PROVIDES FOR EARLY NEXT WEEK.

&&

.AVIATION.../00Z ISSUANCE/

WEST OF THE DIVIDE...KJAC/KPNA/KBPI/KRKS ROUTES

STRONG COLD FRONT WILL USHER IN A PERIOD OF MOUNTAIN OBSCURATIONS
AND SNOW SHOWERS WITH RAIN SHOWERS BRIEFLY CHANGING OVER TO SNOW
SHOWERS ON THE VALLEY FLOOR BEFORE ENDING AFTER 03-04Z. SOME
MOUNTAIN FLURRIES/SNOW SHOWERS WILL PERSIST OVERNIGHT. VERY STRONG
WEST WINDS WITH COLD FRONTAL PASSAGE WITH AREAS OF TURBULENCE. LCL
MVFR CONDITIONS IN RAIN/SNOW SHOWERS. CONSIDERABLE MOUNTAIN
OBSCURATION INTO THE EVENING. WEDNESDAY WILL SEE SCATTERED MOUNTAIN
SNOW SHOWERS...ESPECIALLY IN THE AFTERNOON WITH OCNL MTN OBSCURATION.

EAST OF THE DIVIDE...KCPR/KCOD/KLND/KRIW/KWRL ROUTES

STRONG COLD FRONT WILL BLAST SOUTHEAST ACROSS THE AREA WITH A
PERIOD OF RAIN SHOWERS POSSIBLY MIXING WITH SNOW SHOWERS LATER
THIS EVENING. THE BEST CHANCE FOR SHOWERS WILL BE NORTH OF A LINE
FROM KCOD...KWRL TO KCPR. WEST TO NORTHWEST WINDS WILL BE VERY
STRONG INTO THE EVENING WITH AREAS OF TURBULENCE. MOUNTAIN
OBSCURATIONS WILL BE PREVALENT AROUND THE ABSAROKAS AND BIGHORNS.
MANY AREAS WILL SEE 40 TO 50 MPH WINDS INTO THE EVENING HOURS.
WEDNESDAY WILL SEE SCATTERED MOUNTAIN SNOW SHOWERS WITH MTN
OBSCURATION AT TIMES. A FEW FLURRIES OR SPRINKLES ARE POSSIBLE
NEAR THE FOOTHILLS...ESPECIALLY DOWNWIND OF THE ABSAROKAS AND
BIGHORN MOUNTAINS.

&&

.FIRE WEATHER...

DRY AND WINDY TO VERY WINDY EAST OF THE DIVIDE BUT GRADUALLY
IMPROVING RELATIVE HUMIDITIES BEHIND THE COLD FRONT LATER THIS
EVENING. UNTIL THEN...FIRE DANGER WILL BE ELEVATED WITH RH'S IN THE
TEENS OR LESS IN MANY AREAS. SOME SHOWERS WILL ACCOMPANY THE FRONT...
ESPECIALLY IN THE MOUNTAINS AND THE NORTH HALF OF THE DISTRICT.
LESSER CHANCES FURTHER SOUTH BUT STILL ISOLATED SHOWERS POSSIBLE.
MANY AREAS WILL SEE 30 TO 40 MPH WINDS WITH SOME AREAS OVER 50 MPH
INTO THE EVENING. WEDNESDAY WILL BE COOL WITH LESS WIND AND
SCATTERED MAINLY MOUNTAIN SNOW SHOWERS.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...SKRBAC
LONG TERM...MCDONALD
AVIATION...SKRBAC
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Apr 15, 1:35 PM MST, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
235 PM MDT TUE APR 15 2014

WYZ001>020-022>030-161200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
235 PM MDT TUE APR 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SNOW SHOWERS AND STRONG WINDS WILL ACCOMPANY A COLD FRONT WEST OF
THE DIVIDE INTO THE EARLY EVENING. MANY AREAS WILL SEE STRONG WEST
TO NORTHWEST WIND GUSTS OF 40 TO 50 MPH AND LOCALLY HIGHER AS THIS
COLD FRONT MOVES SOUTHEAST ACROSS THE STATE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY...SCATTERED SNOW SHOWERS CAN BE EXPECTED...MAINLY IN THE
MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO REPORT SNOWFALL TOTALS AND WIND GUSTS OVER 50
MPH. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Apr 15, 1:32 PM MST, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
232 PM MDT TUE APR 15 2014

WYZ019-020-022-160100-
CASPER MOUNTAIN-GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
232 PM MDT TUE APR 15 2014

SOUTHWEST WINDS WILL INCREASE ACROSS THE AREA INTO THE EARLY EVENING.
SOUTHWEST WINDS WILL PEAK OUT AT 30 TO 40 MPH WITH GUSTS OF 50 TO 55
MPH. A FEW GUSTS AROUND 60 MPH ARE QUITE POSSIBLE IN THE WIND PRONE
AREAS LIKE OUTER DRIVE IN CASPER LATE THIS AFTERNOON INTO THE EARLY
EVENING HOURS. MOTORISTS SHOULD BE PREPARED FOR THESE VERY STRONG AND
ERRATIC WIND GUSTS THROUGH THE EARLY EVENING HOURS.

WYZ028>030-160100-
EAST SWEETWATER COUNTY-FLAMING GORGE-ROCK SPRINGS AND GREEN RIVER-
232 PM MDT TUE APR 15 2014

WEST WINDS WILL INCREASE ACROSS SWEETWATER COUNTY AND THE INTERSTATE
80 CORRIDOR THROUGH THE EARLY EVENING. WEST WINDS OF 25 TO 35 MPH
WITH GUSTS OF 40 TO 50 MPH CAN BE EXPECTED THIS AFTERNOON AND EARLY
EVENING. MOTORISTS SHOULD BE PREPARED FOR STRONG WIND GUSTS INTO
THE EVENING HOURS.

SKRBAC
Special weather statement, Apr 15, 3:18 PM MST, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
418 PM MDT TUE APR 15 2014

WYZ025-026-160100-
UPPER GREEN RIVER BASIN-UPPER GREEN RIVER BASIN FOOTHILLS-
418 PM MDT TUE APR 15 2014

STRONG NORTHWEST WINDS BETWEEN 25 AND 35 MPH WILL BE COMMON ACROSS
THE UPPER GREEN RIVER BASIN THROUGH THIS EVENING. SOME GUSTS TO 50
MPH WILL OCCUR. LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD BE
ESPECIALLY CAUTIOUS IF TRAVELING THROUGH THE UPPER GREEN THROUGH THIS
EVENING.

WYZ027-160100-
SOUTH LINCOLN COUNTY-
418 PM MDT TUE APR 15 2014

STRONG WEST WINDS BETWEEN 25 AND 35 MPH WILL BE COMMON ACROSS
SOUTHERN LINCOLN COUNTY THIS EVENING. SOME GUSTS TO 50 MPH WILL
OCCUR. LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD BE ESPECIALLY
CAUTIOUS IF TRAVELING THROUGH THIS AREA.

WYZ023-024-160100-
SALT RIVER AND WYOMING RANGES-STAR VALLEY-
418 PM MDT TUE APR 15 2014

BREEZY TO WINDY SOUTHWEST TO WEST WINDS WILL OCCUR ACROSS STAR
VALLEY THROUGH THE EVENING HOURS. A FEW LOCATIONS WILL SEE GUSTS
BETWEEN 40 AND 50 MPH.

21
Special weather statement, Apr 15, 5:42 PM MST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
642 PM MDT TUE APR 15 2014

WYZ014-015-017-018-160500-
LANDER FOOTHILLS-WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-
WIND RIVER MOUNTAINS WEST-
642 PM MDT TUE APR 15 2014

STRONG WEST TO SOUTHWEST WINDS BETWEEN 25 AND 35 MPH EARLY THIS
EVENING...WILL SHIFT MORE TO THE NORTHWEST AS A COLD FRONT SWEEPS
ACROSS THE WIND RIVER BASIN THIS EVENING. A FEW GUSTS NEAR 60 MPH
COULD OCCUR ESPECIALLY NEAR THE EASTERN SLOPES OF THE WIND RIVER
MOUNTAINS. WINDS ARE EXPECTED TO GRADUALLY WEAKEN AFTER 10 PM.

WYZ012-016-160500-
TETON AND GROS VENTRE MOUNTAINS-UPPER WIND RIVER BASIN-
642 PM MDT TUE APR 15 2014

A COLD FRONT MOVING ACROSS WESTERN WYOMING WILL RESULT IN SNOW AND
BLOWING SNOW ACROSS TOGWOTEE AND TETON MOUNTAIN PASS THIS EVENING.
VISIBILITY WILL BE REDUCED TO UNDER A HALF A MILE. THE HEAVIEST
SNOWFALL WILL END OVER TETON PASS BY AROUND 730 PM AND TOGWOTEE
PASS BY AROUND 830 PM. TETON AND TOGWOTEE MOUNTAIN PASSES ABOVE
7500 FEET WILL BE SLICK AND HAZARDOUS THIS EVENING.

WYZ019-027>030-160500-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-ROCK SPRINGS AND GREEN RIVER-
SOUTH LINCOLN COUNTY-
642 PM MDT TUE APR 15 2014

STRONG WEST WINDS BETWEEN 25 AND 35 MPH...WILL OCCUR ACROSS
SOUTHERN LINCOLN COUNTY...EAST ACROSS ALL OF SWEETWATER COUNTY THIS
EVENING. LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD BE
ESPECIALLY CAUTIOUS IF TRAVELING THROUGH SOUTHERN LINCOLN OR
AND SWEETWATER COUNTY THIS EVENING...ESPECIALLY ON NORTH TO SOUTH
ORIENTED ROADWAYS.

WYZ003-004-160500-
CODY FOOTHILLS-NORTH BIG HORN BASIN-
642 PM MDT TUE APR 15 2014

WINDY NORTH WINDS BETWEEN 20 AND 30 MPH WILL BE COMMON ACROSS THE
NORTHERN BIG HORN BASIN THIS EVENING.

WYZ010-160500-
NORTHEAST JOHNSON COUNTY-
642 PM MDT TUE APR 15 2014

STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP BY AROUND 9 PM ACROSS
NORTHERN JOHNSON COUNTY INCLUDING THE BUFFALO AREA. NORTHWEST WINDS
BETWEEN 25 AND 35 MPH ARE EXPECTED...WITH OCCASIONAL GUSTS TO 50
MPH ARE EXPECTED OVERNIGHT. LIGHTWEIGHT AND HIGH PROFILE VEHICLES
SHOULD BE ESPECIALLY CAUTIOUS IF TRAVELING THROUGH NORTHERN JOHNSON
COUNTY LATER THIS EVENING.

WYZ008-009-160500-
BIGHORN MOUNTAINS SOUTHEAST-BIGHORN MOUNTAINS WEST-
642 PM MDT TUE APR 15 2014

NUMEROUS SNOW SHOWERS WILL IMPACT THE BIGHORN MOUNTAINS TONIGHT...
WITH THE HEAVIEST ACTIVITY EXPECTED BEFORE MIDNIGHT. POWDER RIVER
AND GRANITE MOUNTAIN PASSES WILL BECOME SLICK AND SNOWPACKED. 2 TO 4
INCHES OF NEW SNOW IS EXPECTED ABOVE 9000 FEET...NORTH OF POWDER
RIVER PASS BY AROUND MIDNIGHT.

21
Special weather statement, Apr 15, 6:51 PM MST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
751 PM MDT TUE APR 15 2014

WYZ005-006-160400-
SOUTHEAST BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
751 PM MDT TUE APR 15 2014

A COLD FRONT WILL CONTINUE TO SWEEP SOUTHWARD ACROSS THE SOUTHERN
BIG HORN BASIN...INCLUDING WORLAND...MEETEETSE AND THERMOPOLIS.
STRONG NORTHERLY WINDS BETWEEN 25 AND 35 MPH WILL BE COMMON...WITH
SOME GUSTS BETWEEN 45 AND 55 MPH. ALSO SOME RAIN SHOWERS WILL OCCUR
THIS EVENING AND COULD BRIEFLY MIX DOWN SOME WIND GUSTS AROUND 60
MPH IN A FEW AREAS. THE BEST CHANCE OF RAIN SHOWERS AND STRONGEST
WIND WILL OCCUR THROUGH 10 PM. IF YOU ARE HEADING OVER POWDER RIVER
PASS EXPECT SNOWFALL WITH SLICK AND HAZARDOUS DRIVING CONDITIONS.

21
Special weather statement, Apr 15, 7:19 PM MST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
819 PM MDT TUE APR 15 2014

WYZ007-015-017>019-160300-
GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-LANDER FOOTHILLS WY-OWL
CREEK AND BRIDGER MOUNTAINS WY-WIND RIVER BASIN WY-WIND RIVER
MOUNTAINS EAST WY-
819 PM MDT TUE APR 15 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 900
PM MDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF
SHOWERS...ALONG A STRONG COLD FRONT SWEEPING SOUTHEAST ACROSS THE
WIND RIVER BASIN. AT 815 PM...THE STRONG WINDS ASSOCIATED WITH THE
STRONG COLD FRONT WAS ALONG A LINE...FROM 5 MILES NORTH OF FORT
WASHAKIE...TO 10 MILES NORTHWEST OF RIVERTON TO EAST OF PAVILLION.

OUTFLOW WIND GUSTS OF 55 MPH ARE EXPECTED AS THIS STRONG COLD FRONT
MOVES ACROSS THE AREA. ALSO BLOWING DUST WILL OCCUR...SEVERELY
REDUCING THE VISIBILITY TO UNDER A QUARTER OF A MILE.

THESE STORMS WILL BE NEAR...
FORT WASHAKIE AND ETHETE AROUND 820 PM MDT.
RIVERTON AND ARAPAHOE AROUND 830 PM MDT.
HUDSON AROUND 835 PM MDT.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4308 10777 4271 10796 4263 10846 4307 10927
      4315 10877 4349 10859
TIME...MOT...LOC 0215Z 306DEG 42KT 4338 10851 4309 10866
          4303 10904

MURRELL

The radar

The Riverton/Lander radar (KRIW), 2 km away, was scanning. The volume nearest the first event began at 02:22 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Fremont

When
April 15, 7:24 PM MST
Where
Fremont County, (Riw)riverton Rgnl A
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
43.070, -108.450

The ASOS at Riverton Regional Airport measured a wind gust of 61 mph at 1924MST.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2014Every state in 2014This day in weather historyWarnings in Wyoming, April 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 506304.